Alert archive / California / Frost Advisories in 2025

Frost Advisory 24, NWS Eureka, CA

October 20, 2025Trinity County, California

NWS Eureka, CA issued this frost advisory at Oct 20, 2025, 11:34 AM PDT for Trinity County, California. It took effect at Oct 21, 2025, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2025, 11:34 AM PDT (18:34 UTC)
In effect from
Oct 21, 2025, 2:00 AM PDT
Expired
Oct 21, 2025, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

County Trinity County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.6 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS76 KEKA 201834
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1134 AM PDT Mon Oct 20 2025

CAZ107-108-211600-
/O.NEW.KEKA.FR.Y.0024.251021T0900Z-251021T1600Z/
Northern Trinity-Southern Trinity-
Including Trinity Center, Hayfork, Weaverville, Douglas City, and
Carrville
1134 AM PDT Mon Oct 20 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Trinity County.

* WHEN...From 2 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
1 follow-up statement
719 
WWUS76 KEKA 211547
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
847 AM PDT Tue Oct 21 2025

CAZ107-108-211700-
/O.EXP.KEKA.FR.Y.0024.000000T0000Z-251021T1600Z/
Northern Trinity-Southern Trinity-
Including Douglas City, Carrville, Hayfork, Weaverville, and
Trinity Center
847 AM PDT Tue Oct 21 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 20, 1:05 AM PDT, 10 hours 29 minutes earlier.

Area forecast discussion, Oct 20, 1:05 AM PDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
105 AM PDT Mon Oct 20 2025

.SYNOPSIS...Drying and warming weather today and Tuesday. A
series of large swell will bring dangerous breaking waves along
the west and northwest facing beaches this week. Confidence
continues to increase for a moderate Atmospheric River (AR)
impacting Northern California Friday into the weekend, bringing
periods of heavy rainfall, high- elevation heavy snow, and strong
south winds.

&&

.DISCUSSION...High pressure continues building into the Pacific
Northwest and Northern California. This is promoting surface
north- northeast winds, with some breezy winds over the higher
terrain observed. Winds are expected shift to east- northeast
component and increase by early morning, with gusts from 25 to 35
mph. Under increasing dry airmass and offshore flow, overnight
temperatures have been running up to 8 degrees cooler than Sunday
at midnight. However, dewpoints remains in the upper 30's to mid
40's across the interior valleys. There still the potential for
localize frost conditions at Hayfork and along portions of Highway
36, where a Frost Advisory is in effect through 10 AM this
morning.

Drying and warming weather conditions is expected today as a high
pressure build quickly in across the West Coast from the NEPAC.
Expect a nice day, with any patches of valley fog giving way to a
sunny and near seasonal averages afternoon temperatures. Interior
temperatures are forecast to warm up to the high 70s to low 80s
by Tuesday. Even the coastal areas could see high 60s to low 70s
on Tuesday as offshore flow keeps skies clear and winds remain
light.

Wednesday, the high pressure weakens and begin to shift eastward,
while an upper-level trough moves toward the Pacific Northwest,
and a cutoff low off the southern California moves onshore. A weak
surface low offshore Central California will bring a southerly
reversal stratus surge Tuesday night into Wednesday, with low
clouds and patchy fog charging up and lapping the coastal areas.
This will bring a push of marine air to the interior on Wednesday.
Some cooling is expected on Wednesday, with high temperatures
will likely around seasonal average. Thursday, a weak high
pressure builds in, however increasing cloudiness will remain
high temperatures similar to Wednesday.

.EXTENDED DISCUSSION...(Friday through the weekend)...
There continue to be strong signals in ensemble and deterministic
models for a good chance of widespread early winter weather late
in the work week and weekend. CW3E Tools for GEFS and ECMWF EPS
indicate there is a 75-85% chance of IVT greater than 500 kg/ms
impacting the area Friday into the weekend. The Atmospheric River
(AR) impacting Northern California Friday into the weekend, have
the potential to bring periods of heavy rainfall, high- elevation
heavy snow, and strong south winds. NBM chances for 72 hr storm
total precipitation, Friday through Sunday, of over an inch are
near 100% north of Cape Mendocino and 70% in southern Mendocino
and Lake. NBM chances for over 3 inches of precipitation are over
90% in Del Norte and around 50% north of Cape Mendocino with much
lower chances (30% or less) in Mendocino and Lake. High elevation
areas of Del Norte and the King Range could see over 6 inches
total. Rapid rises in small streams and rivers, minor flood
impacts to urban areas, and debris on roadways are all possible.
NBM is also showing high chances for wind gusts of over 40 mph
over exposed ridges and coastal headlands with small (~20%), but
nonzero, chances for winds this strong essentially everywhere
across the area. Impacts will become clearer as the storm track
solidifies in the coming days. /ZVS

&&

.AVIATION...06Z TAF...Post frontal conditions mixed with increasing
dry, offshore flow has generally mixed out any marine stratus,
allowing for generally VFR conditions all across the area. Some
periods of MVFR visibilities are possible (35% chance) overnight due
to low level fog formation, but anything more than that is highly
unlikely. Mostly VFR conditions will persist Monday alongside
moderate north breezes. There is a slight chance (20%) of a return of
localized LIFR ceilings along the coast Tuesday night, but generally
VFR conditions remains most likely (80% chance). /JHW

&&

.MARINE...Broadly hazardous conditions currently exist throughout
the marine waters. Strong north wind shave built in, especially in
the southern inner waters with some gusts over 36 kts, helping to
build steep short period seas over 10 feet. Additionally, a steep
long period westerly swell has built in and will peak early Monday
around 18 feet at 16 seconds. Such hazardous conditions will persist
into the early afternoon with both the swell and winds subsiding
into Tuesday. Mostly calm winds are expected through the day
Tuesday, but a fresh long period westerly swell up to 13 feet will
keep the sea state elevated into Wednesday. After a brief lull
around Thursday, strong winds and a series of steep westerly swells
will return Friday through the weekend as a series of rainstorms
cross the area. /JHW

&&

.BEACH HAZARDS...A large long period westerly swell has built across
the coastal waters with waves registering up to 18 feet at 16
seconds. Such waves are capable of producing beach runup in excess
of 22 feet. This is most likely the highest surf height of the
season so far and will be particularly hazardous on west facing
beaches where short period wind waves are calm (such as near Suemeg
and Pt. Arena) where waves are most likely to manifest as unexpected
sneaker waves. This risk will be greatest Monday morning. Surf will
generally decrease through mid week but will remain elevated through
Wednesday as another swell build in. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement until 10 AM PDT Monday for CAZ101-
     103-104-109.

     Frost Advisory until 10 AM PDT Monday for CAZ108.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT Monday for PZZ450-470.

     Small Craft Advisory until 3 PM PDT Monday for PZZ455.

     Gale Warning until 11 AM PDT Monday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 12:22 PM PDTBeach Hazards StatementEKADel Norte, Humboldt, Mendocino48 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.